| Catalog Number |
IAB-S840C |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that "on (b)(6) 2025, the catheter was inserted into the patient in icu room.During the insertion process, blood was observed flowing out from the distal end of the balloon, suggesting a rupture of the balloon.As a result, the catheter was removed and change the new one".The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The customer report that "blood was observed flowing out" was confirmed by visual inspection of the customer supplied video.However, full complaint verification testing could not be performed as no sample was returned for analysis.Based on a review of the device history record (dhr), the product met specification upon release.Without the device to evaluate, the root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
Event or Problem Description
It was reported that "(b)(6) 2025, the catheter was inserted into the patient in icu room.During the insertion process, blood was observed flowing out from the distal end of the balloon, suggesting a rupture of the balloon.As a result, the catheter was removed and change the new one".The patient's current condition is reported as "fine".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f25b0102.Additional information obtained from a teleflex representative indicates the re-turned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed ziploc bag.Upon return, the peel away sheath was noted on the iabc.The one-way valve was noted connected and tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfac-es of the returned sample.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sample.The customer submitted video was reviewed.In the video, blood was noted leaking from the proximal end of the bladder.Furthermore, in the video, the iabc was noted partially inserted into the supplied teflon sheath; however, no sheath was noted on the returned iabc catheter, which indicates that the user did not follow the instruc-tions for use (ifu) and withdrew the iabc bladder through the teflon sheath.As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The instruc-tions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or bal-loon damage.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test, and it was tested more than once with the same results.A leak site was unable to be located.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was observed flowing out" is confirmed based on the customer provided video with the complaint report.In the video, blood was noted leaking from the proximal end of the bladder; however, during the investigation, the returned iab catheter was fully intact.No leaks were detected.The returned device passed visual and functional test specifications.Un-related to the reported complaint and based on the review of the attached video, the user with-drew the iabc bladder through the teflon sheath.This indicates the user did not follow the in-structions for use (ifu) and could result in damage to the device.As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history rec-ord (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.